MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XP180N
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to an olympus service center for evaluation and the reported issue was a sporadic failure (failure could not be confirmed but occurrence was likely.The biopsy channel/forceps channel had a slow leak due to damage (scraped) due to repeated insertion/removal of a brush or endotherapy accessory.It was likely the scope was insufficiently or incorrectly reprocessed and used for next procedure.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus, the biopsy channel on the evis exera ii gastrointestinal videoscope may have been torn as some black materials were coming out the scope.The issue was found during maintenance in the reprocessing room.No reported patient harm involvement.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the event was unable to be identified; however, the event most likely occurred due to the forceps channel becoming ruptured during user handling and material inside the endoscope escaped through the rupture.The event can be detected/prevented by following the instructions for use which state the following: "if a stream of air bubbles is emitted from the air/water nozzle even though the air/water valve is not being operated and the distal end of the insertion tube is 10 cm or more below the surface of the sterile water, there may be an irregularity in the air feeding function.If the endoscope is used while air is continuously fed, over-insufflation and patient injury may result.If air bubbles are emitted from the air/water nozzle, remove and reattach the air/water valve correctly, or replace it with a new one.If this fails to stop air bubbles from being emitted, do not use the endoscope, as there may be a malfunction.Contact olympus." " when inserting or withdrawing an endotherapy accessory, confirm that its distal end is closed or completely retracted into the sheath.Slowly insert or withdraw the endotherapy accessory straight into or from the slit of the biopsy valve.Otherwise, the biopsy valve or instrument channel may be damaged and pieces of it could fall off.It may cause patient injury." olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14841684
Report Number8010047-2022-10911
Device Sequence Number16739718
Product Code FDS
UDI-Device Identifier04953170339097
UDI-Public04953170339097
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XP180N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer08/03/2022
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown